Virginia, 2007High Wind in Virginia, April 15 to 16, 2007
April 15 to 16, 2007 · NWS RNK · 25 events in 25 counties and zones
A very strong pressure gradient developed as a vigorous area of low pressure moved northeast from the North Carolina coast to off the Long Island coast developing into a nor'easter and high pressure progressed into the area from the midwest. Trees and power lines were knocked down as a result of the strong winds which were common across the region.
Every event with a place to put it; 25 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 1
- Property damage
- $1.4 million
- Crop damage
- None recorded
- Events
- 25
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A very strong pressure gradient developed as a vigorous area of low pressure moved northeast from the North Carolina coast to off the Long Island coast developing into a nor'easter and high pressure progressed into the area from the midwest. Trees and power lines were knocked down as a result of the strong winds which were common across the region. There was also some minor damage to some structures. Most areas experienced wind gusts between 50 and 60 mph...with isolated wind gusts approaching 70 mph.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before the first event at Apr 15, 3:13 PM EST, 47 minutes earlier.
Area forecast discussion, Apr 15, 3:13 PM EST, 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
413 PM EDT SUN APR 15 2007
.SHORT TERM /TONIGHT THROUGH MONDAY/...
WEATHER SCENARIO JUST ABOUT AS COMPLEX AS EVER GIVEN TOR/HAIL
POTENTIAL ONGOING IN THE SE WHILE CHANGING OVER TO HEAVY WET SNOW
FAR WESTERN SLOPES ATTM. AS SURFACE LOW OVER NORTHERN NC SHIFTS
SLOWLY NE AND DEEPENS IN RESPONSE TO UPSTREAM COLD POOL...SHOULD SEE
CONVECTIVE THREAT END EARLY THIS EVENING...WITH TRANSITION TO
MORE WINTRY/WIND COMPONENTS OVERNIGHT. HOWEVER LATEST MODELS
REMAIN VERY SLOW TO EXIT PRECIP THIS EVENING SO HAVE POSTED A SNOW
ADVISORY FOR THE WESTERN SLOPES THRU EARLY MONDAY. COULD SEE A
PERIOD OF ACCUMULATING SNOW SHIFT EAST TOWARD THE BLUE RIDGE AS
COLD AIR ALOFT QUICKLY ZIPS IN. THINK WILL SEE A BREAK IN SYNOPTIC
SNOW THIS EVENING FOLLOWED BY MORE UPSLOPE NATURE LATER TONIGHT.
THIS MAY CAUSE WARNING CRITERIA IN SE WVA PENDING DEGREE OF LEFT
OVER RH AND WHETHER OR NOT THINGS ARE TOO MIXED BEHIND THE
DEPARTING COASTAL LOW. OTRW APPEARS WINDS THE BIGGER ISSUE
OVERNIGHT AND ESPCLY MONDAY WHEN DEEP MIXING LOOKS IN ORDER AND
NEXT S/W PASSES ALLOWING ANOTHER ROUND OF GOOD SUBSIDENCE LATER
MONDAY INTO MONDAY NIGHT. THUS PLANNING TO CONTINUE HIGH WIND
WARNING WHERE ONGOING AND RAISE WIND ADVISORIES EACH SIDE OF THE
WARNING AREA THRU NOON TUESDAY. WITH SUCH WET GROUND AND
DOWNSLOPE...NOT OUT OF THE QUESTION TO HAVE A NEED FOR WARNINGS
OUT EAST ON MONDAY SO SOMETHING TO WATCH. THUS WILL CONTINUE HIGH
POPS EARLY ON AND THEN HAVE HIGHEST SNOW POPS UPSLOPE AREAS AS
DOWNSLOPE DRYING FINALLY WINS OUT ACROSS THE EAST. UPSLOPE RH
STARTS TO SHALLOW OUT SOME ON MONDAY EXCEPT FAR NW WHERE A LITTLE
MORE ACCUMULATING SNOW POSSIBLE- ESPECIALLY WESTERN GREENBRIER.
&&
.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...
WITH CONTINUED SUBSIDENCE MONDAY NIGHT...BUFKIT SOUNDINGS ARE
SHOWING THE INVERSION BECOMING QUITE SHALLOW WITH THE LLJ AGAIN
LOWERING CLOSE TO THE GROUND. LOOKS LIKE MON NIGHT COULD HAVE SOME
OF THE STRONGEST WINDS- AT LEAST FOR THE HIGH ELEVATIONS. THOUGH
THE CURRENT HIGH WIND WARNING LOOKED GOOD TO GO THRU NOON
TUESDAY...SO NO CHANGES WERE MADE THERE. THOUGHT ALSO FOR
SIMPLICITIES SAKE THAT THE WIND ADVISORY SHOULD COVER THE SAME
TIME PERIOD FOR NOW. UPPER PATTERN FINALLY SETTLES INTO AN OMEGA
BLOCK WITH THE FORECAST AREA JUST ON THE EAST SIDE OF THE RIDGING
IN BETWEEN 2 CLOSED UPPER LOWS. LOOKS LIKE A DRY PATTERN...UNTIL
ADDITIONAL NORTHERN STREAM ENERGY ROTATES SOUTHWARD THRU THE OHIO
VALLEY LATE WED. THIS BRINGS OUR NEXT CHC FOR PRECIP WED NIGHT AND
THU. ONCE AGAIN...THIS COULD BE SNOW IN THE MTNS WED NIGHT.
&&
.HYDROLOGY...
RIVER FLOOD WARNINGS ARE IN EFFECT FOR ALDERSON ON THE GREENBRIER
RIVER...SOUTH BOSTON ON THE DAN RIVER...AND FOR LICK
RUN...BUCHANAN AND BREMO BLUFF ALONG THE JAMES RIVER. ONGOING
SHOWERS/TSTMS ARE MERGING INTO AN AREA OF MODERATE TO HEAVY RAIN
IN THE SW CWA...WILL HAVE TO BE WATCHED THE NEXT FEW HOURS FOR
POSSIBLE SMALL STREAM FLOODING. THIS RAINFALL COULD BRING
ADDITIONAL RISES ALONG THE DAN RIVER.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...HIGH WIND WARNING UNTIL 12 PM EDT TUESDAY FOR VAZ009>020-
022>024-032>035.
SNOW ADVISORY UNTIL 9 AM EDT MONDAY FOR VAZ007-009-015.
WIND ADVISORY UNTIL 12 PM EDT TUESDAY FOR VAZ007-043>047-058-
059.
NC...HIGH WIND WARNING UNTIL 12 PM EDT TUESDAY FOR NCZ001>003-018-
019.
SNOW ADVISORY UNTIL 9 AM EDT MONDAY FOR NCZ001-002-018.
WIND ADVISORY UNTIL 12 PM EDT TUESDAY FOR NCZ004>006-020.
WV...SNOW ADVISORY UNTIL 9 AM EDT MONDAY FOR WVZ042-043-045.
WIND ADVISORY UNTIL 12 PM EDT TUESDAY FOR WVZ042>045.
&&
SHORT TERM...JJ
LONG TERM...JJ
HYDROLOGY...JJHazardous weather outlook, Apr 15, 2:49 PM EST, 1 hour 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
349 PM EDT SUN APR 15 2007
VAZ045>047-162000-
CAMPBELL-APPOMATTOX-BUCKINGHAM-
349 PM EDT SUN APR 15 2007
...WIND ADVISORY IN EFFECT UNTIL 12 PM EDT TUESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
VAZ010>014-016>020-022>024-033>035-162000-
BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-CARROLL-FLOYD-CRAIG-
ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-FRANKLIN-BEDFORD-
AMHERST-
349 PM EDT SUN APR 15 2007
...HIGH WIND WARNING IN EFFECT UNTIL 12 PM EDT TUESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HIGH WIND WARNING
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HIGH WIND WARNING
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
NCZ001-002-018-VAZ009-015-162000-
ASHE-ALLEGHANY NC-WATAUGA-SMYTH-GRAYSON-
349 PM EDT SUN APR 15 2007
...SNOW ADVISORY IN EFFECT UNTIL 9 AM EDT MONDAY...
...HIGH WIND WARNING IN EFFECT UNTIL 12 PM EDT TUESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA AND
SOUTHWEST VIRGINIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SNOW ADVISORY
HIGH WIND WARNING
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SNOW ADVISORY
HIGH WIND WARNING
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
VAZ007-WVZ042-043-045-162000-
TAZEWELL-MERCER-SUMMERS-GREENBRIER-
349 PM EDT SUN APR 15 2007
...SNOW ADVISORY IN EFFECT UNTIL 9 AM EDT MONDAY...
...WIND ADVISORY IN EFFECT UNTIL 12 PM EDT TUESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND
SOUTHEAST WEST VIRGINIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SNOW ADVISORY
WIND ADVISORY
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SNOW ADVISORY
WIND ADVISORY
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
WVZ044-162000-
MONROE-
349 PM EDT SUN APR 15 2007
...WIND ADVISORY IN EFFECT UNTIL 12 PM EDT TUESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WEST VIRGINIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
NCZ003-019-VAZ032-162000-
SURRY-WILKES-PATRICK-
349 PM EDT SUN APR 15 2007
...HIGH WIND WARNING IN EFFECT UNTIL 12 PM EDT TUESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA AND SOUTHWEST VIRGINIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HIGH WIND WARNING
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HIGH WIND WARNING
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
NCZ004-020-VAZ043-044-162000-
STOKES-YADKIN-HENRY-PITTSYLVANIA-
349 PM EDT SUN APR 15 2007
...WIND ADVISORY IN EFFECT UNTIL 12 PM EDT TUESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA AND SOUTH CENTRAL VIRGINIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
NCZ005-006-VAZ058-059-162000-
ROCKINGHAM-CASWELL-HALIFAX-CHARLOTTE-
349 PM EDT SUN APR 15 2007
...TORNADO WATCH 149 IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...WIND ADVISORY IN EFFECT UNTIL 12 PM EDT TUESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA
AND SOUTH CENTRAL VIRGINIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
TORNADO WATCH
WIND ADVISORY
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
In the hours before
Local storm report, Apr 15, 1:35 PM EST, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
235 PM EDT SUN APR 15 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM HAIL MOUNT AIRY 36.50N 80.61W
04/15/2007 E1.00 INCH SURRY NC LAW ENFORCEMENT
&&
DOCLocal storm report, Apr 15, 1:40 PM EST, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
240 PM EDT SUN APR 15 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0233 PM HAIL BOONVILLE 36.23N 80.71W
04/15/2007 E0.75 INCH YADKIN NC FIRE DEPT/RESCUE
&&
DOCLocal storm report, Apr 15, 1:44 PM EST, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
244 PM EDT SUN APR 15 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM FLASH FLOOD 1 W NEOLA 37.97N 80.15W
04/15/2007 GREENBRIER WV LAW ENFORCEMENT
CULVERT WASHED OUT ALONG LITTLE CREEK DAMAGING A ROAD
&&
PCLocal storm report, Apr 15, 1:46 PM EST, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
246 PM EDT SUN APR 15 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0239 PM HAIL 2 E BOONVILLE 36.23N 80.67W
04/15/2007 E1.00 INCH YADKIN NC TRAINED SPOTTER
&&
DOCSpecial weather statement, Apr 15, 2:31 PM EST, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
331 PM EDT SUN APR 15 2007
NCZ001>003-019-VAZ032-152145-
ASHE-ALLEGHANY NC-SURRY-WILKES-PATRICK-
INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...DOBSON...
WILKESBORO...STUART
331 PM EDT SUN APR 15 2007
MODERATE TO HEAVY RAIN WILL CONTINUE ALONG THE BLUE RIDGE AND
FOOTHILLS OF NORTHWEST NORTH CAROLINA AND SOUTHWEST VIRGINIA
THROUGH ABOUT 500 PM. A RUMBLE OF THUNDER IS STILL POSSIBLE. MINOR
FLOODING OF SMALL CREEKS AND STREAMS AS WELL AS LOW-LYING ROADWAYS
AND INTERSECTIONS IS POSSIBLE UNTIL THIS RAIN TAPERS OFF LATE THIS
AFTERNOON.
IF YOU ENCOUNTER A FLOODED ROADWAY MAKE THE SMART CHOICE...TURN
AROUND DINT DROWN.
LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATER
UPDATES ON THIS DEVELOPING SITUATION.
NCZ004>006-020-VAZ043-044-152145-
STOKES-ROCKINGHAM-CASWELL-YADKIN-HENRY-PITTSYLVANIA-
INCLUDING THE CITIES OF...DANBURY...EDEN...YADKINVILLE...
MARTINSVILLE...DANVILLE
331 PM EDT SUN APR 15 2007
SCATTERED THUNDERSTORMS WILL CONTINUE MOVING NORTHEAST THROUGH THE
PIEDMONT OF SOUTHSIDE VIRGINIA AND NORTH CENTRAL NORTH CAROLINA
THROUGH 500 PM. AN ISOLATED STRONG STORM IS POSSIBLE WITH HAIL
BEING THE MAIN THREAT...PRIMARILY EAST OF A LINE FROM YADKINVILLE
TO MARTINSVILLE. WITH THE WET GROUND CONDITIONS SOME TREES COULD
BE UPROOTED AS WELL WITH ONLY MINOR GUSTS TO 30 OR 40 MPH.
LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATER
UPDATES ON THIS DEVELOPING SITUATION.
SK
High Wind, Patrick
- When
- April 15, 4:00 PM EST to April 16, 9:00 AM EST
- Where
- Patrick forecast zone
- Measured
- 59 kt (68 mph) measured gust
- Property damage
- $80,000
- Reported by
- Newspaper
- Coordinates
- 36.678, -80.284 (the zone’s center; the record gives no point)
Numerous trees were blown down countywide, along with many powerlines being down as a result of either the wind or trees falling on them. Some of these downed lines started brush fires. In Patrick Springs, one-third of a roof was blown off a home, a carport was blown 500 yards, and a downed tree fell and destroyed a parked car. In Stuart, a marquis sign fell on a car of a car dealership. At one point, 6500 electric customers were without power.
High Wind, Carroll
- When
- April 15, 7:05 PM EST to April 16, 2:20 PM EST
- Where
- Carroll forecast zone
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 36.697, -80.829 (the zone’s center; the record gives no point)
High Wind, Craig
- When
- April 15, 9:00 PM EST to April 16, 11:00 AM EST
- Where
- Craig forecast zone
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $30,000
- Reported by
- Department of Highways
- Coordinates
- 37.481, -80.212 (the zone’s center; the record gives no point)
Thirty trees were blown down across the county.
High Wind, Floyd
- When
- April 15, 9:30 PM EST to April 16, 10:00 AM EST
- Where
- Floyd forecast zone
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Trained Spotter
- Coordinates
- 36.932, -80.362 (the zone’s center; the record gives no point)
Many trees were blown down across the county.
High Wind, Roanoke
- When
- April 15, 10:10 PM EST to April 16, 11:30 PM EST
- Where
- Roanoke forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $45,000
- Reported by
- Newspaper
- Coordinates
- 37.258, -80.016 (the zone’s center; the record gives no point)
Some trees were blown down, and in Catawba the roof of a 60 ft by 20 ft shed was blown off at the hospital.
High Wind, Bath
- When
- April 15, 10:41 PM EST to April 16, 5:01 PM EST
- Where
- Bath forecast zone
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 38.059, -79.741 (the zone’s center; the record gives no point)
High Wind, Bland
- When
- April 16, 12:00 AM EST to 2:00 PM EST
- Where
- Bland forecast zone
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $50,000
- Reported by
- Department of Highways
- Coordinates
- 37.134, -81.130 (the zone’s center; the record gives no point)
Trees were blown down countywide.
High Wind, Giles
- When
- April 16, 12:00 AM EST to 9:00 AM EST
- Where
- Giles forecast zone
- Measured
- 52 kt (60 mph) estimated gust
- Injuries
- 0 direct, 1 indirect
- Property damage
- $40,000
- Reported by
- Newspaper
- Coordinates
- 37.314, -80.704 (the zone’s center; the record gives no point)
Trees were blown down across the county. Along the Appalachian Trail at the Pine Swamp Shelter, one tree came crashing down on the shelter which contained two hikers. Two other hikers were outside at the time the tree fell. The two inside were unhurt. The two outside jumped out of the way of the falling tree. One of these hikers cut his hand in the process.
High Wind, Franklin
- When
- April 16, 12:00 AM EST to 10:30 AM EST
- Where
- Franklin forecast zone
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $120,000
- Reported by
- Emergency Manager
- Coordinates
- 36.992, -79.881 (the zone’s center; the record gives no point)
Approximately 90 to 100 trees were blown down across the county. In Rocky Mount, a storefront glass window was broken by the wind, and a carport was blown onto Highway 220.
High Wind, Grayson
- When
- April 16, 12:00 AM EST to 11:00 AM EST
- Where
- Grayson forecast zone
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $70,000
- Reported by
- Law Enforcement
- Coordinates
- 36.657, -81.225 (the zone’s center; the record gives no point)
Trees were blown down countywide.
High Wind, Montgomery
- When
- April 16, 12:00 AM EST to 3:00 PM EST
- Where
- Montgomery forecast zone
- Measured
- 52 kt (60 mph) measured gust
- Property damage
- $70,000
- Reported by
- Emergency Manager
- Coordinates
- 37.174, -80.387 (the zone’s center; the record gives no point)
Trees were blown down countywide. In Christiansburg, siding was blown off a home. The high winds limited emergency medical transportation of the Virginia Tech shooting victims to ground vehicles only, as helicopters were grounded.
High Wind, Rockbridge
- When
- April 16, 12:00 AM EST to 8:00 PM EST
- Where
- Rockbridge forecast zone
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Public
- Coordinates
- 37.774, -79.418 (the zone’s center; the record gives no point)
Many trees were blown down across the central and southern portions of the county. There were also some power outages.
High Wind, Pulaski
- When
- April 16, 12:00 AM EST to 1:15 PM EST
- Where
- Pulaski forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 37.098, -80.645 (the zone’s center; the record gives no point)
A few trees were blown down.
High Wind, Henry
- When
- April 16, 12:19 AM EST to 1:00 PM EST
- Where
- Henry forecast zone
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $100,000
- Reported by
- Newspaper
- Coordinates
- 36.689, -79.926 (the zone’s center; the record gives no point)
Trees were blown down countywide. Some of these trees downed powerlines in the process. At one point, 6000 electric customers in Henry County were without power. In the town of Ridgeway, a tree fell onto a house causing damage. In Martinsville, the wind blew part of the roof off a business.
High Wind, Wythe
- When
- April 16, 1:00 AM EST to 10:00 PM EST
- Where
- Wythe forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Property damage
- $80,000
- Reported by
- AWOS
- Coordinates
- 36.917, -81.079 (the zone’s center; the record gives no point)
A few trees were blown down across the county. A building was blown onto Interstate 81 near exit 86.
High Wind, Smyth
- When
- April 16, 1:18 AM EST to 6:00 PM EST
- Where
- Smyth forecast zone
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $8,000
- Reported by
- Law Enforcement
- Coordinates
- 36.844, -81.537 (the zone’s center; the record gives no point)
Trees were blown down in Chilhowie and Broadford.
High Wind, Amherst
- When
- April 16, 3:00 AM EST to 1:00 PM EST
- Where
- Amherst forecast zone
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $50,000
- Reported by
- Law Enforcement
- Coordinates
- 37.605, -79.145 (the zone’s center; the record gives no point)
Trees were blown down countywide.
High Wind, Botetourt
- When
- April 16, 3:00 AM EST to 7:00 PM EST
- Where
- Botetourt forecast zone
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $50,000
- Reported by
- Law Enforcement
- Coordinates
- 37.557, -79.812 (the zone’s center; the record gives no point)
Trees were blown down countywide.
High Wind, Halifax
- When
- April 16, 7:30 AM EST to 1:00 PM EST
- Where
- Halifax forecast zone
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $300,000
- Reported by
- Broadcast Media
- Coordinates
- 36.767, -78.937 (the zone’s center; the record gives no point)
Many trees were blown down countywide. Winds blew a tractor trailer off a bridge at Clarksville.
High Wind, Pittsylvania
- When
- April 16, 7:30 AM EST to 1:00 PM EST
- Where
- Pittsylvania forecast zone
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $60,000
- Reported by
- Law Enforcement
- Coordinates
- 36.704, -79.396 (the zone’s center; the record gives no point)
Twenty five trees were blown down in the City of Danville. One tree fell onto a house, damaging the roof.
High Wind, Bedford
- When
- April 16, 8:22 AM EST to 1:00 PM EST
- Where
- Bedford forecast zone
- Measured
- 53 kt (61 mph) measured gust
- Property damage
- $40,000
- Reported by
- Newspaper
- Coordinates
- 37.315, -79.524 (the zone’s center; the record gives no point)
Trees were blown down on Rocky Ford Road. Also, in the City of Bedford a fallen tree brought down powerlines and grazed a house.
High Wind, Campbell
- When
- April 16, 11:06 AM EST to 6:00 PM EST
- Where
- Campbell forecast zone
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $50,000
- Reported by
- Newspaper
- Coordinates
- 37.310, -79.119 (the zone’s center; the record gives no point)
Trees were blown down in Campbell County and across the City of Lynchburg. Some of these fallen trees brought down powerlines in the process. At one point, 4600 electrical customers in the Lynchburg area were without power.
High Wind, Appomattox
- When
- April 16, 12:00 PM EST to 6:00 PM EST
- Where
- Appomattox forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $30,000
- Reported by
- Department of Highways
- Coordinates
- 37.372, -78.812 (the zone’s center; the record gives no point)
In Evergreen, a barn was blown onto the road. In Stonewall, the top of a tree was snapped off.
High Wind, Alleghany
- When
- April 16, 12:33 PM EST to 7:00 PM EST
- Where
- Alleghany forecast zone
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 37.791, -80.000 (the zone’s center; the record gives no point)
Eleven trees were blown down in Low Moor.
High Wind, Buckingham
- When
- April 16, 2:00 PM EST to 8:00 PM EST
- Where
- Buckingham forecast zone
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $30,000
- Reported by
- Law Enforcement
- Coordinates
- 37.572, -78.529 (the zone’s center; the record gives no point)
Trees were blown down countywide.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding in New Jersey, April 15 to 23, 20072 deaths · $19 million · 6 events
- Winter Storm in New York, April 15 to 16, 20072 deaths · 6 injured · $145,000 · 9 events
- Flooding and Heavy Rain in New Jersey, April 15 to 23, 20071 death · $111 million · 16 events
- Flooding and Heavy Rain in New York, April 15 to 18, 20071 death · 1 injured · $11 million · 8 events
- Tornadoes and Damaging Winds in South Carolina, April 15, 20079 injured · $347,000 · EF1 · 15 events
- Coastal Flood in New York, April 15 to 17, 2007$26 million · 14 events
- Flooding and Coastal Flood in Massachusetts, April 15 to 21, 20071 injured · $2.8 million · 63 kt wind · 46 events
- Flooding in West Virginia, April 15 to 16, 2007$2.7 million · 17 events
- Tornadoes and Damaging Winds in Florida, April 15, 2007$15,000 · EF2 · 19 events
- High Wind in North Carolina, April 15 to 17, 2007$1.3 million · 71 kt wind · 9 events
- Flooding and Heavy Snow in New Hampshire, April 15 to 18, 2007$1.6 million · 4 events
- Flooding in Pennsylvania, April 15 to 16, 2007$1.0 million · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 29247, 28956, 29231, 29234, 30146, 28948, 28951, 29236, 29238, 29239, 29244, 29255, 30140, 29242, 29259, 30148, 28946, 28953, 29240, 29249, 28950, 30126, 30123, 28945, 30125.